Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 85, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 20, 2015, 12:18 AM CDT for Clay County, Lowndes County, Mississippi. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2015, 12:18 AM CDT (05:18 UTC)
- Expired
- Apr 20, 2015, 12:45 AM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, MS, Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 29 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 12:25 AM CDT | TSTM WND GST 60 | Columbus Afb, MS | 52 KNOT MEASURED GUST AT COLUMBUS AFB |
| Apr 20, 12:30 AM CDT | HAIL 1 | Steens, MS | NICKEL TO QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 8:02 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
724
WUUS54 KJAN 200518
SVRJAN
MSC025-087-200545-
/O.NEW.KJAN.SV.W.0085.150420T0518Z-150420T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1218 AM CDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LOWNDES COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN CLAY COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 1245 AM CDT
* AT 1218 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WAVERLY...
OR NEAR COLUMBUS AFB...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
KOLOLA SPRINGS AROUND 1225 AM CDT.
STEENS AROUND 1230 AM CDT.
CALEDONIA AROUND 1235 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR NORTHEASTERN
MISSISSIPPI.
LAT...LON 3350 8828 3347 8849 3360 8863 3368 8859
3368 8850 3367 8849 3366 8852 3366 8846
3368 8843 3367 8842 3369 8839 3369 8837
3372 8833 3374 8833 3374 8825
TIME...MOT...LOC 0518Z 239DEG 42KT 3356 8848
HAIL...1.00IN
WIND...60MPH
$$
CME1 follow-up statement
310
WWUS54 KJAN 200534
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1234 AM CDT MON APR 20 2015
MSC025-200544-
/O.CAN.KJAN.SV.W.0085.000000T0000Z-150420T0545Z/
CLAY MS-
1234 AM CDT MON APR 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS. MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3355 8827 3362 8842 3366 8846 3368 8843
3367 8842 3369 8839 3369 8837 3372 8833
3374 8833 3374 8825
TIME...MOT...LOC 0534Z 241DEG 42KT 3369 8828
$$
MSC087-200545-
/O.CON.KJAN.SV.W.0085.000000T0000Z-150420T0545Z/
LOWNDES MS-
1234 AM CDT MON APR 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHEASTERN LOWNDES COUNTY...
AT 1234 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CALEDONIA...
OR 10 MILES SOUTHWEST OF VERNON...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN LOWNDES COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3355 8827 3362 8842 3366 8846 3368 8843
3367 8842 3369 8839 3369 8837 3372 8833
3374 8833 3374 8825
TIME...MOT...LOC 0534Z 241DEG 42KT 3369 8828
HAIL...1.00IN
WIND...60MPH
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 8:56 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Apr 19, 8:56 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 856 PM CDT SUN APR 19 2015 .UPDATE... HAVE MADE SOME ADJUSTMENTS TO HAZARD PRODUCTS/FORECAST BASED ON CONVECTIVE EVOLUTION THUS FAR...MAINLY TO RAISE SEVERE THREAT/POPS OVER SOUTHERN PORTIONS OF NE LA INTO SW MS GIVEN CURRENT CLUSTER OF SUPERCELLS CROSSING CENTRAL LA. THE ENVIRONMENT IS STILL FAVORABLE FOR VERY LARGE HAIL WITH RECENT SPC SARS OUTPUT FAVORING ~ 4 INCH DIAMETER HAIL OVER NE LA. AS EXPECTED...SHV/LCH/JAN 00Z SOUNDINGS REVEAL RELATIVELY DRY DEEP LAYER COLUMNS AND VERY STEEP LAPSE RATES WITH FAVORABLE SHEAR PROFILES FOR SPLITTING SUPERCELLS. A TORNADO THREAT EXISTS IN PARTICULAR WITH THE RIGHT-MOVING CELLS AS SEEN THUS FAR...AND THIS THREAT COULD INCREASE SOME AS LOW LEVEL MOISTURE CONVERGENCE INCREASES IN THE VICINITY OF THE MOST CONCENTRATED SUPERCELL CLUSTER OVER CENTRL LA APPROACHING EXTREME SW PORTIONS OF THE ARKLAMISS. CONFIDENCE IS LOWER ON COVERAGE FARTHER NORTH WITH HRRR GUIDANCE CONTINUING TO INSIST ON MORE FOCUSED DEVELOPMENT LATER THIS EVENING AS LARGE SCALE FORCING INCREASES...BUT IT ISN'T HANDLING THE CURRENT SCENARIO VERY WELL. HAVE DECREASED POPS JUST A LITTLE ALONG/S OF THE HWY 82 CORRIDOR FOR NOW WITH EXPECTATION THAT INCREASED COVERAGE WILL PAN OUT BUT PERHAPS NOT TO EXTENT THAT HRRR IS SHOWING. /EC/ && .AVIATION...ISOLATED SVR TSRA COULD IMPACT GLH/GWO/JAN/HKS AND PERHAPS OVER TO GTR/MEI/HBG SITES NEXT SEVERAL HOURS...THEN POTENTIAL FOR SOME MVFR CATEGORY STRATUS DURING THE EARLY/MID MORNING BEFORE MUCH DRIER AIR ENVELOPS THE ARKLAMISS WITH VFR CATEGORIES PREVAILING THROUGH MONDAY EVENING. /EC/ && .PREV DISCUSSION... /ISSUED 430 PM CDT SUN APR 19 2015/ ..LARGE HAIL AND DAMAGING WINDS A MAJOR CONCERN NORTHWEST OF THE NATCHEZ TRACE CORRIDOR THIS EVENING... DISCUSSION...THE FORECAST IS REMAINS ON TRACK FOR THIS EVENING. DRY WEATHER CURRENTLY PREVAILS ACROSS THE REGION AS A DISTURBANCE PRODUCING THUNDERSTORMS OVER NORTH AL PULLS AWAY AND A LARGER SYNOPTIC UPPER LEVEL TROUGH (AND ASSOCIATED SURFACE PRE-FRONTAL TROUGH) APPROACHES THE ARKLATEX AND SABINE RIVER. 18Z SOUNDINGS AT LZK/SHV/JAN INDICATE THE ELEVATED MIXED LAYER (EML) IS ADVECTING EAST IN ADVANCE OF SAID TROUGH IN THE PLAINS...LENDING A HIGH AMOUNT OF POTENTIAL INSTABILITY TO THE ATMOSPHERE ACROSS AN INCREASING AMOUNT OF THE LOWER MS VALLEY. SHALLOW MOISTURE DEPTH AND THERMAL MID LAYER CAPPING UNDERNEATH THESE HIGH LAPSE RATES ALOFT (IE...A LOADED GUN TYPE ENVIRONMENT) WILL REQUIRE NON-NEGLIGIBLE FORCING TO TRIGGER THUNDERSTORMS...WHICH IS WHY IT IS TOTALLY DRY ACROSS OUR REGION AT 4 PM. HOWEVER...A GLANCE BACK TO THE PRE-FRONTAL TROUGH (A SOURCE OF CONSOLIDATED LIFT) REVEALS VIGOROUS CONVECTIVE DEVELOPMENT IN THE PAST HOUR OR TWO. THIS ACTIVITY SHOULD INCREASE IN COVERAGE TO OUR WEST THROUGH THE REMAINDER OF THE AFTERNOON BEFORE SLIDING EAST INTO AREAS NORTHWEST OF THE NATCHEZ TRACE CORRIDOR BEFORE 10 PM (POSSIBLY ENTERING ASHLEY CO AR AND MOREHOUSE PARISH BY 7 PM). ML CAPE VALUES RANGING FROM 1500-2500 J/KG...0-3 KM SRH VALUES RANGING FROM 200-300 M2/S2...AND 0-6 KM BULK SHEAR VALUES OF AROUND 40 KTS SUGGEST A MIXED MODE OF GUSTY LINE SEGMENTS AND SUPERCELLS IN WESTERN ZONES. PARTICULARLY WITH SUPERCELLS COMING IN FROM THE WEST THE POTENTIAL WILL EXIST FOR LARGE HAIL OVER GOLF BALL SIZE WHILE ANY BOWING LINE SEGMENTS COULD BE CAPABLE OF WINDS TO 70 MPH OR MORE (AND WE CANNOT RULE OUT A TORNADO SPINNING UP IN ASSOCIATION WITH QLCS ACTIVITY). AS CONVECTION PUSHES TOWARD THE NATCHEZ TRACE CORRIDOR IN THE LATE EVENING TO NEAR MIDNIGHT INSTABILITY WILL BE GRADUALLY WANING AND MOST HIRES MODEL SOLUTIONS SUGGEST STORMS MAY HAVE A HARD TIME HOLDING TOGETHER WITH ANY VIGOR SOUTHEAST OF THE NATCHEZ TRACE. THUS THE ADVERTISED RISK OF SEVERE WEATHER POTENTIAL DECREASING SUBSTANTIALLY INTO THE SOUTHEASTERN PORTION OF THE CWA LATER IN THE EVENING LOOKS VERY ACCURATE. EXPECT ALL STORMS TO BE WEAK AT BEST (OR HAVE EXITED TO THE EAST) BY AROUND 3 AM. SOME SHOWERS COULD CONTINUE IN PORTIONS OF CENTRAL AND EASTERN MS UNTIL DAYBREAK...OR MAYBE EVEN A BIT BEYOND THAT NEAR THE GOLDEN TRIANGLE. BUT...ALAS...BY MIDDAY IN ALL AREAS IT IS A GOOD BET RAIN AND STORMS WILL BE OUT OF THE FORECAST PICTURE UNTIL AT LEAST WEDNESDAY. THE AIRMASS COMING IN THE WAKE OF TONIGHTS STORMS WILL BE NOTICEABLY COOLER AND LESS HUMID...BUT FORTUNATELY THERE IS NO RISK FOR ANY FROST TO HAMPER GROWING TENDER VEGETATION. BUT GOOD THINGS MUST COME TO AN END BY WEDNESDAY (BUT MAYBE WAITING UNTIL THURSDAY IF WE ARE LUCKY) AS A RATHER ACTIVE NORTHWEST FLOW PATTERN WILL DEVELOP AND THE BAROCLINIC ZONE PREVIOUSLY TO OUR SOUTH WILL DRAPE ACROSS THE REGION FOR SEVERAL DAYS. IN THE SPRING TIME AROUND HERE THIS IS A RECIPE FOR REPEATED OPPORTUNITIES FOR SHOWERS AND STORMS. THERE IS DEFINITELY SOME RISK OF POTENT STORMS AND LOCALLY HEAVY RAINFALL IN THIS SORT OF PATTERN AND WE WILL HAVE TO MONITOR FOR THIS POTENTIAL CLOSELY OVER THE NEXT HANDFUL OF DAYS. FORTUNATELY...CURRENT MODEL CONSENSUS SUGGESTS THE CRUX OF THE STORMY PATTERN WILL BE FOCUSED FURTHER BACK WEST TOWARD THE ARKLATEX WEDNESDAY AND THURSDAY ALTHOUGH THERE WILL DEFINITELY BE A CHANCE FOR SOME HAZARDOUS IMPACT IN OUR REGION BY THE END OF THE WEEK. FOR NOW (AND GIVEN UNCERTAINTIES) THERE IS STILL TIME TO REFINE THINKING BEFORE OFFICIALLY ADVERTISING ANYTHING IN THE HWO AND CREATING DEDICATED GRAPHICS. /BB/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 19, 7:07 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 707 PM CDT SUN APR 19 2015 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025-026-034-035- 040-041-210015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 707 PM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...THIS EVENING THERE IS A SIGNIFICANT THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING GOLF BALL TO BASEBALL SIZE HAIL AND DAMAGING WIND GUSTS OF 75 MPH. A TORNADO OR TWO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ026-MSZ027>033-036>039-042>045-047>049-053-054-059>061-210015- CONCORDIA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON-LEAKE- NESHOBA-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS- FRANKLIN- 707 PM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THIS EVENING INTO TONIGHT THERE IS AN ELEVATED THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS...ALONG WITH DAMAGING WIND GUSTS OF 60 MPH OR GREATER. THIS COMES AS A COLD FRONT MOVES THROUGH THE REGION. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ046-050>052-055>058-062>066-072>074-210015- KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 707 PM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT THERE IS A LIMITED THREAT FOR SEVERE STORMS THIS EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS OF 60 MPH. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 28 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 19, 11:34 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1134 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL TEOC 33.58N 90.06W
04/19/2015 E1.00 INCH CARROLL MS PUBLIC
&&
AWLocal storm report, Apr 19, 11:39 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1139 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL GREENWOOD 33.52N 90.19W
04/19/2015 E1.00 INCH LEFLORE MS LAW ENFORCEMENT
REPORTED BY GREENWOOD PD
&&
GERARDLocal storm report, Apr 19, 11:53 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1153 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM NON-TSTM WND GST TERRY 32.10N 90.30W
04/19/2015 E50.00 MPH HINDS MS COUNTY OFFICIAL
40 TO 50 MPH WINDS. MULTIPLE TREES DOWN IN THE COUNTY.
TREES DOWN ON POWERLINES. ALL OF THE CITY OF UTICA IS
WITHOUT POWER. TREE DOWN ON A TRAILER ON STUBBS RD IN
TERRY.
1100 PM NON-TSTM WND GST JACKSON 32.32N 90.21W
04/19/2015 E50.00 MPH HINDS MS BROADCAST MEDIA
TREES DOWN ON RANEY RD IN JACKSON.
&&
AWSpecial weather statement, Apr 20, 12:05 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1205 AM CDT MON APR 20 2015
MSZ030-031-033-200530-
OKTIBBEHA MS-CLAY MS-LOWNDES MS-
1205 AM CDT MON APR 20 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OKTIBBEHA...
NORTHERN LOWNDES AND SOUTHEASTERN CLAY COUNTIES UNTIL 1230 AM CDT...
AT 1205 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MULDROW...OR NEAR WEST POINT...MOVING EAST AT 55 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WEST POINT AROUND 1210 AM CDT.
COLUMBUS AND WAVERLY AROUND 1220 AM CDT.
COLUMBUS AFB AND KOLOLA SPRINGS AROUND 1225 AM CDT.
CALEDONIA AND STEENS AROUND 1230 AM CDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3353 8828 3343 8873 3357 8879 3368 8854
3368 8849 3366 8852 3366 8850 3367 8842
3369 8839 3369 8837 3372 8833 3374 8833
3374 8825
TIME...MOT...LOC 0505Z 247DEG 47KT 3352 8870
CMELocal storm report, Apr 20, 12:10 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1210 AM CDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG 5 NW BELLEFONTAINE 33.70N 89.37W
04/19/2015 WEBSTER MS LAW ENFORCEMENT
WEBSTER SO REPORTED TREE DOWN ON CADARETTA ROAD
&&
ECSpecial weather statement, Apr 20, 12:14 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1214 AM CDT MON APR 20 2015
MSZ055>057-200615-
SMITH-SIMPSON-JASPER-
1214 AM CDT MON APR 20 2015
...STRONG WINDS WILL AFFECT JASPER...SIMPSON AND SMITH COUNTIES...
WIND GUSTS UP TO 50 MPH ARE POSSIBLE ACROSS THESE COUNTIES. TREES
AND POWER LINES MAY BE BLOWN DOWN DURING THE NEXT HOUR DUE TO THESE
STRONG WINDS.
LOCATIONS IMPACTED INCLUDE...
MAGEE...MENDENHALL...PINOLA...STRINGER...UNION...BAY SPRINGS...
RALEIGH...TAYLORSVILLE...TURNERVILLE...SHIVERS...SANATORIUM...
HARRISVILLE...MARTINVILLE...PINEVILLE...D'LO...MIZE...LOUIN...
BRAXTON...MONTROSE AND SYLVARENA.
LAT...LON 3176 9007 3203 9014 3203 8959 3215 8952
3221 8916 3198 8911 3183 8916
TIME...MOT...LOC 0512Z 239DEG 1KT 3188 8987
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:02 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 58 min |
| Apr 19, 9:28 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Sunflower, Washington | 62 min |
| Apr 19, 9:44 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 61 min |
| Apr 19, 9:50 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sharkey, Sunflower, Washington | 55 min |
| Apr 19, 9:58 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 62 min |
| Apr 19, 10:10 PM CDT | Special Weather Statement | JAN | Washington | 35 min |
| Apr 19, 10:14 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 47 min |
| Apr 19, 10:25 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 67 min |
| Apr 19, 10:39 PM CDT | Special Weather Statement | JAN | Bolivar | 21 min |
| Apr 19, 10:42 PM CDT | Flash Flood Warning | JAN | Carroll, Leflore | 2 hr |
| Apr 19, 10:50 PM CDT | Special Weather Statement | JAN | Sunflower | 40 min |
| Apr 19, 11:13 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 47 min |
| Apr 20, 12:05 AM CDT | Special Weather Statement | JAN | Lowndes | 25 min |
| Apr 20, 12:14 AM CDT | Special Weather Statement | JAN | Jasper, Simpson, Smith | 61 min |
| Apr 20, 12:37 AM CDT | Special Weather Statement | JAN | Clay | 38 min |
| Apr 20, 5:29 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 43 hr |
| Apr 20, 10:13 AM CDT | River Flood Warning | JAN | Hinds, Warren | 8 days |
| Apr 20, 11:50 AM CDT | River Flood Warning | JAN | Adams, Wilkinson | 17 days |
| Apr 20, 11:51 AM CDT | River Flood Advisory | JAN | Bolivar, Washington | 36 hr |
| Apr 20, 11:51 AM CDT | River Flood Advisory | JAN | Issaquena, Washington | 36 hr |
| Apr 20, 11:51 AM CDT | River Flood Advisory | JAN | Claiborne, Jefferson, Warren | 36 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.